Alert archive / Massachusetts / Gale Watches in 2011
Gale Watch 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Feb 27, 2011, 5:19 AM EST. It took effect at Feb 28, 2011, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 5:19 AM EST (10:19 UTC)
- In effect from
- Feb 28, 2011, 12:00 PM EST
- Expired
- Feb 27, 2011, 4:01 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
442 WHUS71 KBOX 271019 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 519 AM EST SUN FEB 27 2011 ANZ250-251-254>256-272100- /O.NEW.KBOX.GL.A.0010.110228T1700Z-110301T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 519 AM EST SUN FEB 27 2011 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT ARE POSSIBLE MONDAY AFTERNOON. WINDS WILL SHIFT NORTHWEST MONDAY NIGHT AND COULD BE JUST AS STRONG AFTER A BRIEF LULL. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-272100- /O.NEW.KBOX.GL.A.0010.110228T1700Z-110301T1500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 519 AM EST SUN FEB 27 2011 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT ARE POSSIBLE MONDAY AFTERNOON. WINDS WILL SHIFT NORTHWEST MONDAY NIGHT AND COULD BE JUST AS STRONG AFTER A BRIEF LULL. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
809 WHUS71 KBOX 272101 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EST SUN FEB 27 2011 ANZ231>235-237-250-251-254>256-280515- /O.UPG.KBOX.GL.A.0010.110228T1700Z-110301T1500Z/ /O.NEW.KBOX.GL.W.0015.110301T0000Z-110301T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 PM EST SUN FEB 27 2011 ...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 1 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-280515- /O.NEW.KBOX.GL.W.0015.110301T0000Z-110301T1800Z/ BOSTON HARBOR-NARRAGANSETT BAY- 401 PM EST SUN FEB 27 2011 ...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 1 PM EST TUESDAY. * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DOODY
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 27, 5:13 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 27, 5:13 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
513 AM EST SUN FEB 27 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF TO THE EAST TODAY AS WEAK AREA OF HIGH
PRESSURE SETTLES INTO THE REGION FOR TONIGHT. LOW PRESSURE
HEADING NORTHEAST FROM THE SOUTHERN PLAINS WILL START OUT AS A MIX
OF FREEZING RAIN...SLEET AND RAIN...THEN CHANGE TO RAIN MONDAY.
TUESDAY THROUGH FRIDAY LOOK DRY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SERIES OF DISTURBANCES COUPLED WITH A H3 JET STREAK THRU THE MID-
UPPER LVLS HAS ALLOWED FOR A BROAD BAROCLINIC ZONE ALONG WITH A
WEAK AND DIFFUSE STATIONARY BOUNDARY EXTENDING FROM THE SRN GREAT
LAKES REGION EWD THRU AN AREA EXTENDING FROM THE MID-NERN CONUS
SWD TO THE NRN MID ATLANTIC ALONG WHICH LIGHT SNOW HAS DEVELOPED
AND ENCOMPASSED THE REGION SINCE MIDNIGHT.
THIS BROAD AREA OF LOW PRES WILL TRANSLATE EWD ALONG THE SRN NEW
ENGLAND SHORELINE THRU THE MORNING HRS. MID-LVL CONVERGENT FLOW
COLLOCATED WITH THE THERMAL MOIST AXIS OF ISENTROPIC ASCENT IN
RESPONSE TO AND AHEAD OF THE SYS...WHICH HAS BEEN THE MAIN CULPRIT
BEHIND ALL THE LIGHT TO MODERATE SNOW...WILL ALSO SHIFT EWD
RESULTING IN MUCH OF THE WIDESPREAD SNOW ACROSS THE AREA TO
DISSIPATE.
THERE ARE TWO MAIN DETAILS TO NOTE WITHIN THE NEAR-TERM:
FIRST...DURING THE EXODUS OF THE SYSTEM BOTH NAM/GFS SOUNDINGS
INDICATE MID-LVL DRYING WITHIN RGNS FAVORABLE FOR SNOW GROWTH...
WITH A MOIST LYR AT THE SFC. ISENTROPIC ASCENT ALONG THE BROAD
BAROCLINIC ZONE SPREAD ACROSS SRN NEW ENGLAND WILL LEND FOR
FRONTOGENETICAL LIFT THRU THE AFOREMENTIONED MOIST LOW LEVELS
ACROSS SE AND E NEW ENGLAND. WITH ALL THINGS CONSIDERED...DRYING
AT MID-LEVELS WOULD RESULT IN A LESSENING OF ICE NUCLEI AND THE
FORMATION MORESO OF SUPERCOOLED WATER DROPLETS...AND WITH SW MOIST
FLOW AND FAVORABLE LIFT WITHIN MOIST LOW LEVELS...A COMBINATION OF
DRIZZLE/FREEZING DRIZZLE IS PSBL...ALBEIT THE OUTCOME HANGS ON THE
SFC TEMP UNDER WEAK NLY FLOW...WHICH IS BELIEVE TO WARM GRADUALLY
THRU THE DAY WITH HIGH TEMPS FROM THE MID-UPPER 30S. IF ANY
DRIZZLE/FREEZING DRIZZLE DEVELOPS IT WILL BE BRIEF AS SINKING AIR
BEGINS TO INVADE THE REGION IN ASSOC WITH HIGH PRES.
SECOND...BROAD BAROCLINIC ZONE WILL LIFT NEWD IN RESPONSE TO THE
APPROACHING SYSTEM FOR MON. AS SUCH SFC TEMPS WILL WARM...BUT ALSO
THERE REMAINS A FAVORABLE REGION FOR PRECIP DEVELOPMENT ACRS THE NERN
AND ERN SHORES OF MA...ESPECIALLY WITH ONSHORE NELY FLOW AND FAIRLY
MOIST LLVLS. SHOULD SEE A MIX OF SNOW/FREEZING DRIZZLE/DRIZZLE
IMPACT LOCATIONS ALONG THE IMMEDIATE SHORELINE.
DUE TO THE ANTICIPATED BREVITY OF FREEZING DRIZZLE AND GRADUALLY
WARMING TEMPS THRU THE DAY ABOVE FREEZING WILL NOT CONSIDER ANY NEW
HEADLINES FOR THE NEAR-TERM BUT WILL CONTINUE WINTER WEATHER
ADVISORIES AS ORIGINALLY ADVERTISED INTO THE MORNING PERIOD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
SFC HIGH PRES SHUNTS EWD AND ANY PRECIP CHCS SHOULD DIMINISH ACROSS
THE ERN SHORES. SLY FLOW WILL DEVELOP ALONG THE BACKSIDE OF THE
RETREATING HIGH. WARM AND MOIST MID-LVL AIR WILL STREAM NWD AIDED BY
MODEST 30-40KT SWLY FLOW ACRS THE REGION THRU THE OVRNGT PD. SHOULD
BEGIN TO SEE CLOUDS SPREAD OVER THE AREA. THOUGH THE GFS IS SLIGHTLY
FASTER THAN THE NAM BY 3 HRS...THE TWO HAVE A FAIRLY GOOD AGREEMENT
CONSIDERING THE ATMOSPHERIC PROFILE.
SLGT CHC TO CHC POPS SHOULD INCREASE ACRS THE WRN ZONES AS THERE
WILL BE LITTLE DRY AIR THRU THE ATMOSPHERIC COLUMN TO IMPEDE
DEVELOPING PRECIP AHEAD OF THE EXPECTANT STORM FROM REACHING THE
SFC. THIS COULD POSE SIGNIFICANT HAZARDS FOR THE MORNING COMMUTE
ACROSS WRN MA AND N CT. CONSIDERING THE IMPLICATIONS OF CLOUDS
AND WAA ALOFT...MIN TEMPS WILL LIKELY BE AT THEIR LOWEST AROUND
MIDNIGHT AND WARMING THEREAFTER. MINS EXPECTED TO FALL INTO THE
MID-UPPER 20S WITH AROUND 30 ALONG THE IMMEDIATE SHORELINE AND
LOWER CT VLY RGNS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS CONTINUE TO SHOW TIMING DIFFERENCES WITH THE ARRIVAL OF A
MID-LEVEL TROUGH EARLY THIS WEEK. USUAL BIASES ARE EVIDENT...WITH
THE GFS THE FASTEST AND THE NAM THE SLOWEST SOLUTION. 00ECMWF IS
RIGHT IN THE MIDDLE...AND HAVE GENERALLY USED THAT TIMING GOING
FORWARD TO MINIMIZE THOSE TIMING ERRORS.
MONDAY AND MONDAY NIGHT...MODELS GENERALLY AGREE THAT WARM AIR
BEGINS TO STREAM OVER REGION REINFORCED BY LOW TO MID-LEVEL JET
AHEAD OF AFOREMENTIONED TROUGH. BUFKIT DATA FROM ALL MODELS
SUPPORT AIR WELL ABOVE 0C BY 12Z ACROSS ALL OF SOUTHERN NEW
ENGLAND. THE KEY WILL BE THE EXTENT OF LINGERING LOW-LEVEL COLD
AIR...ESPECIALLY GIVEN THE LIGHT SNOW FROM TODAY.
IN ANY CASE...EXPECT A STRONG BUT SHALLOW INVERSION TO DEVELOP
AND ENHANCE FRONTOGENETICALLY-FORCED LIFT ALOFT. GIVEN THE FACT
THAT THE LOW-LEVELS WILL BE SLOW TO CATCH UP...EXPECTING A WINTRY
MIX OF SLEET AND FREEZING RAIN TO START BEFORE THE LOWER LEVELS
WARM UP AND TRANSITION TO ALL RAIN. GUIDANCE HAS BEEN TRENDING
WARMER WITH DAYTIME TEMPS ACROSS MOST OF MA...CT AND RI...BUT
SLIGHTLY COOLER OVER NH THANKS TO ENHANCED SNOW DEPTH. SO BASED
TEMPERATURES ON THIS TREND.
OTHER TWO ISSUES GIVEN THE WARM SOLUTION...WILL BE WIND AND FLOOD
POTENTIAL. IN TERMS OF WIND...LOW-LEVEL INVERSION IS STRONG AND
LATEST TREND HAS BEEN TO WEAKEN THE MID AND LOW-LEVEL JET TO ABOUT
50 TO 60 KTS ABOVE THE INVERSION. THESE WINDS ARE WEAKER THAN THE
SITUATION WE HAD LAST FRIDAY...WHICH WAS CLOSER TO 85 KT.
THE INVERSION DOES NOT BEGIN TO SHOW EROSION POTENTIAL UNTIL MID
LVL CUTOFF IS CENTERED OVER MA...SO EXPECT INVERSION TO STAVE OFF
WIND GUSTS A BIT UNTIL WINDS WEAKEN DYNAMICALLY THEMSELVES ALOFT.
HAVE KEPT GRIDS WELL BELOW HIGH WIND WARNING CRITERIA WITH THE
SUGGESTION OF ONLY A POSSIBLE LOW END ADVISORY ACROSS CAPE AND
ISLANDS FOR NOW.
FLOOD POTENTIAL IS DIFFICULT TO NAIL DOWN AS THERE IS THE STRONG
POTENTIAL FOR BANDING OF HEAVY RAINFALL WITH THE PASSAGE OF THE
MID-LEVEL TROUGH. MODELS ALSO SUGGESTING DEFORMATION TO BE A
FACTOR...BUT DISAGREEING ON LOCATION DUE TO TIMING DIFFERENCES.
PRECIPITABLE WATER IS STILL ELEVATED...BUT RECENT TREND HAS BEEN TO
BACK OFF A BIT ON OVERALL RAINFALL. OVERALL EXPECTING AROUND
ANOTHER INCH...WHICH SHOULD NOT RESULT IN WIDESPREAD FLOODING
PROBLEMS. WILL NEED TO MONITOR THE AMOUNT OF SNOWMELT AS WELL AS
THE RESPONSE OF SMALL STREAMS EARLY THIS WEEK THOUGH.
TUESDAY...
COLD AIR ADVECTION ALOFT BEGINS QUICKLY BEHIND A COLD
FRONT MOVING FARTHER OFFSHORE. EXPECT REMAINING MOISTURE TO BE
ERODED AS DRY AIR FROM STRENGTHENING SUBSIDENCE INVERSION ENTRAINS
INTO THE REGION. GOOD MIXING POTENTIAL WILL ALLOW FOR GUSTY
WINDS...ESPECIALLY ACROSS THE CAPE AND ISLANDS INTO THE AFTERNOON.
OTHERWISE MOSTLY DRY CONDITIONS. DRY CONDITION PREVAIL TUESDAY
NIGHT.
WEDNESDAY...
A WEAK COLD FRONT SHOULD MOVE ACROSS THE REGION. THIS FRONT LOOKS
TO BE MOISTURE-STARVED...SO NOT EXPECTING MUCH MORE THAN SOME
CLOUDS. ALTHOUGH CANNOT COMPLETELY RULE OUT ISOLATED SHOWERS JUST
YET.
THURSDAY AND FRIDAY...
THE WAVE PASSAGE ON WED WILL ALLOW FOR A SHIFT IN THE PATTERN
DRAGGING POLAR VORTEX FARTHER SOUTHEAST. THIS WOULD ALLOW FOR A
MUCH MORE AMPLIFIED UPSTREAM RIDGE TO SHIFT OVER OUR REGION...
DRAGGING COOLER HIGH PRESSURE SOUTH.
SATURDAY AND SUNDAY....
LOTS OF UNCERTAINTY HEADING INTO NEXT WEEKEND. ECMWF SUGGEST A
HIGH PRESSURE OVER THE NORTH ATLANTIC KEEPING OUR WEATHER DRY. THE
ECMWF DOES HINT AT A FRONTAL BOUNDARY IN OUR VICINITY ACROSS
NORTHERN NEW ENGLAND. MEANWHILE...THE GFS AND THE GEFS MEAN
DEPICT A LOW PRESSURE MOVING NORTHEAST THROUGH THE MID ATLANTIC
STATES. SIDED WITH THE GFS FOR NOW GIVEN THE GOOD AGREEMENT WITH
THE GEFS MEAN.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
INTO MORNING...MEDIUM TO HIGH CONFIDENCE IN TAFS. WITH SNOW
OVERSPREADING THE REGION ANTICIPATE A COMBINATION OF MVFR/IFR CIGS
AND VSBYS...WITH ISOLATED POCKETS OF LIFR...YET ANY LIFR LOOKS TO
REMAIN VERY BRIEF. THOUGH SNOW MAY BE INTENSE AT TIMES...IT IS A
VERY FINE SNOW. HEAVIEST SNOW IS EXPECTED ACROSS NRN MA AND NWD
INTO SRN NH/VT. A BROAD SFC FRONTAL BOUNDARY ACROSS THE AREA WILL
LEND TO WEAK WINDS SOMEWHAT CHAOTIC IN DIRECTION. UNLESS CONFIDENT
IN THE PREVAILING FLOW...HAVE GONE VRB05KT AT MANY TERMINALS. WINDS
SHOULD SHIFT OUT OF THE ESE BY MORNING.
SUNDAY...MEDIUM CONFIDENCE IN TAFS. AREA OF LOW PRES WILL PUSH EWD
AND ATTENDANT SNOWS WILL BEGIN TO DISSIPATE. BOTH CIGS AND VSBYS
ARE EXPECTED TO IMPROVE INTO AFTN ABOVE VFR FOR MOST TERMINALS
ACROSS CT...RI...AND CENTRAL AND WESTERN MA. YET TWO THINGS WORTHY
OF NOTE: THERE IS THE POTENTIAL FOR FZDZ TOWARDS THE REAR OF THE
EXITING SYS ACRS MANY OF THE TERMINALS FOR A FEW HRS AFTER 12Z...
AND LIKELY A COMBINATION OF MVFR/IFR CIGS WILL LINGER INTO THE
EVENING HRS FOR THE E AND NE TERMINALS.
SUNDAY NIGHT...MEDIUM CONFIDENCE. ALL TERMINALS SHOULD FIND
THEMSELVES PREVAILING VFR UNDER WEAK AND VARIABLE FLOW IN ASSOC
WITH HIGH PRES. MID-LVL CIGS WILL LIKELY BE ON THE INCREASE
TOWARDS MRNG. LOW CONFIDENCE CONCERNING A WINTRY MIX OF PRECIP BY
DAYBREAK FOR BDL-BAF TERMINALS.
KBOS TERMINAL...HIGH CONFIDENCE IFR INTO MORNING IMPROVING
THEREAFTER. ALREADY IFR CIGS/VSBYS IN ASSOCIATION WITH LIGHT SNOW.
LOW-MEDIUM CONFIDENCE FOR THE POTENTIAL OF LIFR CONDITIONS. MEDIUM
CONFIDENCE THERE IS THE POTENTIAL FOR FZDZ AS THE SYS EXITS TO
THE E AND WILL NEED TO MONITOR CLOSELY. BROAD AREA OF LOW PRES
WILL LEAVE WINDS LIGHT AND VARIABLE...BUT EXPECT A MORE NLY FLOW
TO PREVAIL BY AFTN WITH CONDITIONS IMPROVING TO VFR BY EVNG AS
HIGH PRES SETTLES ACROSS THE RGN. MEDIUM TO HIGH CONFIDENCE MID-LVL
CIGS WILL BE IMPACTING THE TERMINAL BY THE END OF THE FCST PD.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...MEDIUM CONFIDENCE IN MVFR AND IFR CIGS AND VSBYS. WINTRY
MIX IN THE MORNING WILL GIVE WAY TO ALL RAIN BY THE AFTERNOON.
WINDS GENERALLY S TO SW AT OR AROUND 10 KTS WITH A FEW HIGHER
GUSTS.
MONDAY NIGHT...MEDIUM CONFIDENCE IN MVFR AND IFR CIGS AND VSBYS
TO CONTINUE INTO THE EVENING. EXPECTING RAIN TO POSSIBLY CHANGE
BRIEFLY BACK TO -SN BEFORE ENDING QUICKLY AFTER MIDNIGHT ESPECIALLY
AT N AND W TERMINALS. WINDS SHIFTING TO WNW. GUSTS AT THIS TIME
COULD REACH 35 KTS LATE ESPECIALLY ACROSS CAPE AND ISLANDS AS
CLEARING COMMENCES.
TUESDAY AND TUESDAY NIGHT...MEDIUM TO HIGH CONFIDENCE IN VFR.
WEDNESDAY...PRIMARILY VFR...HOWEVER A WEAKENING COLD FRONT COULD
INITIATE SOME LOW CLOUDS FROM W TO E INTO WEDNESDAY EVENING.
EXPECTING THE FROPA TO BE MOSTLY DRY ATTM. WINDS S AROUND 10 KTS
SHIFTING TO W AFTER FROPA.
&&
.MARINE...
TODAY THROUGH TONIGHT...WINDS AND SEAS SHOULD REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA. WIND GUSTS MAY APPROACH 20 KT OVER THE
SOUTHERN WATERS AND ACROSS THE WATERS EAST OF IPSWICH BAY SUNDAY
AFTERNOON.
OUTLOOK...MONDAY THROUGH THURSDAY...
.A COMPLEX LOW PRESSURE MOVES NORTHWEST OF THE WATERS MONDAY...
BEFORE PUSHING A COLD FRONT ACROSS THE WATERS MONDAY NIGHT. WINDS
AHEAD OF THIS SYSTEM COULD REACH GALE FORCE DURING THE AFTERNOON.
WINDS EXPECTED TO SHIFT TO NW MONDAY NIGHT...WITH A SECOND ROUND
OF GALE-FORCE WINDS POSSIBLE.
SMALL CRAFT ADVISORY CONDITIONS LIKELY TO LAST THROUGH TUESDAY.
WINDS AN SEAS CONTINUE TO SUBSIDE TUESDAY NIGHT INTO EARLY
WEDNESDAY. COULD SEE A BRIEF PERIOD OF GUSTY WINDS UP TO 25 KT
WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
MAZ002>008-010-014-015-026.
NH...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NHZ011-012-015.
RI...NONE.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...SIPPRELL/BELK
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...SIPPRELL/BELK
MARINE...SIPPRELL/BELKHazardous weather outlook, Feb 27, 4:37 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 437 AM EST SUN FEB 27 2011 CTZ002>004-MAZ009-011>013-016>024-RIZ001>008-280945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 437 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR A WINTRY MIX OF SLEET AND FREEZING RAIN BEGINNING AROUND MIDNIGHT AND CONTINUING INTO MONDAY MORNING BEFORE CHANGING TO ALL RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW TO MEDIUM PROBABILITY FOR STRONG AND GUSTY WINDS FOR THE MONDAY AFTERNOON INTO MONDAY NIGHT PERIOD WITH THE AREA OF GREATEST CONCERN ACROSS SOUTHEASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>008-010-014-015-026-NHZ011-012-015-280945- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 437 AM EST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. IN ADDITION THERE IS A CHANCE FOR A WINTRY MIX OF SLEET AND FREEZING RAIN BEGINNING AROUND MIDNIGHT AND CONTINUING INTO MONDAY MORNING BEFORE CHANGING TO ALL RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW TO MEDIUM PROBABILITY FOR STRONG AND GUSTY WINDS FOR THE MONDAY AFTERNOON INTO MONDAY NIGHT PERIOD WITH THE AREA OF GREATEST CONCERN ACROSS SOUTHEASTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-280945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 437 AM EST SUN FEB 27 2011 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALES ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-280945- BOSTON HARBOR-NARRAGANSETT BAY- 437 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:27 PM EST | Winter Weather Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 22 hr |
| Feb 27, 4:01 PM EST | Gale Warning | BOX | 40 hr | |
| Feb 27, 4:09 PM EST | Flood Watch | BOX | Bristol, Norfolk, Plymouth | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.